Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 20, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Feb 21, 2005, 6:45 AM PST for Orange County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2005, 6:45 AM PST (14:45 UTC)
- Expired
- Feb 21, 2005, 9:00 AM PST
- In force
- 2 hr
- Issued by
- NWS San Diego, CA
- Area
- Whole counties
County Orange County, CA
The radar
The Santa Ana Mts radar (KSOX), 20 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 2.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSGX 211447 FFWSGX CAC059-211700- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 645 AM PST MON FEB 21 2005 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WARNING FOR... ORANGE COUNTY IN SOUTHWEST CALIFORNIA * UNTIL 900 AM PST * AT 640 AM PST...DOPPLER WEATHER RADARS SHOWED A LARGE AREA OF SHOWERS WITH MODERATE TO HEAVY RAINFALL...AND SCATTERED THUNDERSTORMS...JUST OFF THE ORANGE COUNTY COAST. THIS AREA OF MODERATE TO HEAVY RAINFALL WILL MOVE ONSHORE THROUGH 8 AM WITH MOVEMENT OF THE SHOWERS AND THUNDERSTORMS TO THE NORTHEAST AT 35 MPH. HOURLY RAINFALL OF ONE HALF TO ONE INCH PER HOUR IS POSSIBLE AS THESE SHOWERS AND THUNDERSTORMS MOVE ONSHORE. FLASH FLOODING IS LIKELY IN SOME LOW LYING AREAS. MUD SLIDES AND ROCK SLIDES ARE EXPECTED WITH THIS STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL PEOPLE CAUGHT IN THEIR PATH. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. $$ MARTIN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Feb 21, 5:00 AM PST, 1 hour 45 minutes earlier.
Area forecast discussion, Feb 21, 5:00 AM PST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 500 AM PST MON FEB 21 2005 .SYNOPSIS...UPPER LEVEL LOW PRESSURE WILL CONTINUE TO BRING PERIODS OF RAIN...WITH SNOW AT THE HIGHER ELEVATIONS THROUGH WEDNESDAY. THE PRECIPITATION WILL BE HEAVY AT TIMES AND SOME FLOODING IS EXPECTED. THERE WILL ALSO BE OCCASIONAL THUNDERSTORMS AND STRONG AND GUSTY WINDS. DRY WEATHER IS EXPECTED LATER THIS WEEK UNDER WEAK HIGH PRESSURE. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. STRONG COLD FRONT NOW COMING ASHORE. STRONG 15 MB SE TO NW PRES GRAD TO THE 990 MB LOW WEST OF MONTEREY RESULTING IN GUSTY SE WINDS AS THE FRONT COMES THROUGH. RAINFALL RATES WERE UNDER 1/4 INCH PER HOUR...BUT NOW HAVE INCREASED TO 1/2 INCH PER HOUR...MAINLY OVER THE SANTA ANA MOUNTAINS. EXPECT HEAVY RAIN TO SPREAD INLAND AS THE MORNING PROGRESSES. SMALL JET MAX HELPING TO ENHANCE THE RAIN RATES OVER THE NEXT FEW HOURS...BUT THEN IT MOVES ON. MODELS SHOW NEG LI FOR THIS PM...SO CHANCE OF TSTRMS LOOKS GOOD. 554 UPPER LOW OVER US THROUGH WED FOR PERIODS OF SHOWERS AND TSTRMS EACH DAY. COOL 558 CYCLONIC FLOW THU-SAT FOR COOL PARTLY CLOUDY WEATHER WITH A POSSIBLE DEEP EDDY. && .SGX WATCHES/WARNINGS/ADVISORIES... FLOOD ADVISORY FOR URBAN AND SMALL STREAM FLOODING REMAINS IN EFFECT UNTIL NOON FOR MUCH OF THE AREA... SEE LAXFLSSGX. FLOOD WATCH FOR FLASH FLOODING FOR ALL OF SOUTHWEST CALIFORNIA FROM UNTIL TUESDAY EVENING... SEE LAXFFASGX. WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM TUESDAY FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS FOR SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS... WINTER STORM WATCH IN EFFECT FROM TONIGHT TO WEDNESDAY MORNING FOR SAN DIEGO COUNTY MOUNTAINS- SEE LAXWSWSGX. WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM FOR ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- SEE LAXNPWSGX. HIGH SURF ADVISORY HIGH RIP CURRENT RISK FOR ORANGE COUNTY COASTAL AREAS- HIGH RIP CURRENT RISK FOR SAN DIEGO COUNTY COASTAL AREAS- SEE LAXSRFSGX. POTENTIAL FOR THUNDERSTORMS AND WATERSPOUTS IN THE COASTAL WATERS THROUGH TUESDAY NIGHT... SEE LAXMWSSGX. GALE WARNING IN EFFECT TODAY FOR COASTAL WATERS. SEE LAXCWFSGX. && MACKECHNIE
Hazardous weather outlook, Feb 20, 6:48 PM PST, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE SAN DIEGO CA 648 PM PST SUN FEB 20 2005 CAZ042-043-048-050-055-056-057-058-060-061-062-211400- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 648 PM PST SUN FEB 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. A STRONG STORM WILL ARRIVE LATE TONIGHT AND BRING HEAVY RAIN... STRONG GUSTY WINDS...AND SNOW IN THE MOUNTAINS. LOCAL PONDING OF WATER AND ROCK AND MUD SLIDES ARE POSSIBLE IN STEEP TERRAIN. WINTER STORM WARNING IN EFFECT UNTIL 6 PM TUESDAY FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...AND A WINTER STORM WATCH IS IN EFFECT FOR THE SAN DIEGO COUNTY MOUNTAINS MONDAY AFTERNOON THROUGH WEDNESDAY MORNING...SEE LAXWSWSGX. A WIND ADVISORY IS IN EFFECT UNTIL 2 PM TUESDAY FOR THE ORANGE COUNTY AND SAN DIEGO COUNTY COAST...SAN DIEGO VALLEYS...AND THE INLAND EMPIRE. SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH AFTER MIDNIGHT WITH GUSTS 40 TO 50 MPH...SEE LAXNPWSGX FLOOD ADVISORY FOR URBAN AND SMALL STREAM FLOODING IN EFFECT UNTIL 600 AM FOR SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS... INCLUDING THE INLAND EMPIRE...THE SAN BERNARDINO COUNTY MOUNTAINS AND THE SAN BERNARDINO COUNTY DESERTS...SEE LAXFLSSGX. FLOOD WATCH FOR FLASH FLOODING THROUGH TUESDAY EVENING...SEE LAXFFASGX. MARINE WEATHER STATEMENT FOR THE COASTAL WATERS...SEE LAXMWSSGX. GALE WARNING FOR THE COASTAL WATERS LATE TONIGHT...SEE LAXCWFSGX. LOCAL DENSE FOG IN THE MOUNTAINS WITH VISIBILITY BELOW ONE QUARTER MILE AT TIMES. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS REQUESTED BY 10 PM. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY. A STRONG STORM WILL ARRIVE EARLY MONDAY AND BRING HEAVY RAIN...STRONG GUSTY WINDS...AND SNOW IN THE MOUNTAINS. THIS STORM WILL CONTINUE THROUGH TUESDAY AND MOVE OUT OF THE REGION WEDNESDAY. LOCAL PONDING OF WATER AND ROCK AND MUD SLIDES ARE POSSIBLE IN STEEP TERRAIN. WINTER STORM WARNING IN EFFECT UNTIL 6 PM TUESDAY FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...AND A WINTER STORM WATCH IS IN EFFECT FOR THE SAN DIEGO COUNTY MOUNTAINS MONDAY THROUGH TUESDAY...SEE LAXWSWSGX. A WIND ADVISORY IS IN EFFECT UNTIL 2 PM TUESDAY FOR THE ORANGE COUNTY AND SAN DIEGO COUNTY COAST...SAN DIEGO VALLEYS...AND THE INLAND EMPIRE. ON MONDAY...SOUTH WINDS WILL BE 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH...DECREASING MONDAY AFTERNOON TO 15 TO 25 MPH...SEE LAXNPWSGX FLOOD ADVISORY FOR URBAN AND SMALL STREAM FLOODING IN EFFECT UNTIL 600 AM FOR SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS... INCLUDING THE INLAND EMPIRE...THE SAN BERNARDINO COUNTY MOUNTAINS AND THE SAN BERNARDINO COUNTY DESERTS...SEE LAXFLSSGX. FLOOD WATCH FOR FLASH FLOODING UNTIL TUESDAY EVENING...SEE LAXFFASGX. MARINE WEATHER STATEMENT FOR THE COASTAL WATERS...SEE LAXMWSSGX. A GALE WARNING IS IN EFFECT FOR THE COASTAL WATERS MONDAY...SEE LAXCWFSGX. STRONG RIP CURRENTS MONDAY AND TUESDAY...SEE LAXSRFSGX. LOCAL DENSE FOG IN THE MOUNTAINS WITH VISIBILITY BELOW ONE QUARTER MILE AT TIMES THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS REQUESTED MONDAY. MM/SV/JAD
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 7:03 AM PST | Special Marine Warning | SGX | 117 min | |
| Feb 21, 7:45 AM PST | Flash Flood Warning | SGX | Riverside, San Bernardino, San Diego | 2 hr |
| Feb 21, 7:57 AM PST | Tornado Warning | SGX | Orange | 33 min |
| Feb 21, 8:54 AM PST | Flash Flood Warning | SGX | Orange | 66 min |
| Feb 21, 9:06 AM PST | Special Marine Warning | SGX | 114 min | |
| Feb 21, 9:56 AM PST | Flash Flood Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 3 hr |
| Feb 21, 12:34 PM PST | Flash Flood Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 3 hr |
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.